Vaginal discharge from tamoxifen?


Question from Sue: I started taking tamoxifen in July after a mastectomy with no lymph node involvement. About six weeks into the treatment, I began experiencing a vaginal discharge at night. My doctor says it's the vagina reacting to the tamoxifen. I was on Premarin for years.
Answers - Julie Gralow, M.D. Watery vaginal discharge is a known side effect of tamoxifen. Usually, it's not terribly troubling, although in some cases it can require a woman to wear a mini pad all the time. A bloody discharge, of course, absolutely needs to be mentioned to your health care providers, because this is not a typical tamoxifen side effect, and it should be evaluated immediately.
Marisa Weiss, M.D. Some women who take tamoxifen have vaginal discharge. But just as many experience vaginal dryness. It's interesting that the same drug can produce such different effects in different women. For women who are struggling with a dry vagina, there are ways to make the vagina wetter and more receptive to sexual activity.

You can learn more about how to deal with vaginal dryness and other symptoms in the transcript from our online conferences on Intimacy, Sex and Your Love Life.

On Wednesday, January 15, 2003, our Ask-the-Expert Online Conference was called Managing Treatment Side Effects. Julie Gralow, M.D. and Marisa Weiss, M.D. answered your questions about many of the short-term and long-term side effects of breast cancer treatment, and ways of minimizing them, so you can get on with your life and enjoy your day-to-day activities.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top